Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Coming Off Wellbutrin Xl After One Week!


  • Please log in to reply
4 replies to this topic

#1 Stardust1234

Stardust1234

    Newbie

  • Newbie
  • Pip
  • 22 posts

Posted 27 July 2010 - 09:31 PM

It's been awhile since I've been on the forums, but I thought maybe somebody here would have an idea. I have been on Cipralex 10mg since November 2009, and I recently was put on Wellbutrin XL 150mg once daily. It has only been a week but I have decided that I do not want to take the Wellbutrin anymore. My question is, would it be safe to stop abruptly since it's only been about 7 days? Or should I alowly ween off (one pill every other day?) I know that this is something I should be discussing with my doctor, but he is away until the second week of August. The thing is if I want to get out of this, I would rather do it sooner than later to prevent any sort of withdrawal symptoms. Anyone have any personal experiences or advice to share? That would be greatly appreciated, thank you! :)

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 27 July 2010 - 10:24 PM

Hello, I am not a doctor or professional but just had a *tad* bit of advice. (fyi I didnt like wellbutrin either) If you *are* determined to get off of it (and it sounds like your mind is made up), I doubt you have built up in one week enough medication to have any bad withdrawal symptoms *but* just in case I like your idea of weaning off, try instead, skipping one day, then take 3/4 of a dose, then skip a day and 1/2 a dose, then skip another day and take 1/3..... however you want to wean yourself off is up to you, but yeah, gradually reducing the dosage might help you wean off quicker!

Again I am not a doctor, but it sounds like you want off this stuff asap and this is the best I could think of.
Good Luck!!
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Stardust1234

Stardust1234

    Newbie

  • Newbie
  • Pip
  • 22 posts

Posted 27 July 2010 - 11:16 PM

Thanks :) the only problem is I'm taking the XL form which has the slow release coating, so I can't really split it! I wish I could. So I guess I should just take one pill every other day for a few days I guess. Wish me luck! Thanks for your help :)

#4 calguy

calguy

    Just Registered

  • Just Registered
  • 4 posts

Posted 28 July 2010 - 02:07 AM

It's been awhile since I've been on the forums, but I thought maybe somebody here would have an idea. I have been on Cipralex 10mg since November 2009, and I recently was put on Wellbutrin XL 150mg once daily. It has only been a week but I have decided that I do not want to take the Wellbutrin anymore. My question is, would it be safe to stop abruptly since it's only been about 7 days? Or should I alowly ween off (one pill every other day?) I know that this is something I should be discussing with my doctor, but he is away until the second week of August. The thing is if I want to get out of this, I would rather do it sooner than later to prevent any sort of withdrawal symptoms. Anyone have any personal experiences or advice to share? That would be greatly appreciated, thank you! :)



I didn't like the stuff either but I stayed on it awhile in the hopes of quitting smoking. It didn't work for me but it did help me reduce my smoking. I finally decided to go off the Wellbutrin. I just quit it cold turkey. I didn't have any withdrawal symptoms as I recall, but maybe I was lucky. You should read the drug literature and probably talk with a pharmacist. They are more knowledgable about drugs than doctors.

#5 laorenjii

laorenjii

    Newbie

  • Newbie
  • Pip
  • 37 posts
  • Gender:Female
  • Location:Denver

Posted 29 July 2010 - 07:03 PM

I was on 200mg of it for 2 and 1/2 months and had to get off of it. It made me extremely irritable and a bit hostile. I quit cold turkey but I don't recall any symptoms. The paperwork will tell you to contact your doctor. I called in and was told to wean myself off of it (obviously I didn't because I didn't like the extreme irritability and hostility). Now I'm on lamotrigine 50mg a day.




5 user(s) are reading this topic

0 members, 5 guests, 0 anonymous users